Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The second largest prime factor of an odd perfect number

Author: Carl Pomerance
Journal: Math. Comp. 29 (1975), 914-921
MSC: Primary 10A25; Secondary 10A40
MathSciNet review: 0371801
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently Hagis and McDaniel have studied the largest prime factor of an odd perfect number. Using their results, we begin the study here of the second largest prime factor. We show it is at least 139. We apply this result to show that any odd perfect number not divisible by eight distinct primes must be divisible by 5 or 7.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10A25, 10A40

Retrieve articles in all journals with MSC: 10A25, 10A40

Additional Information

Article copyright: © Copyright 1975 American Mathematical Society